Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Dr. Beckerman: Question's about symptoms--head pressure and lightheaded
    avatar
    Anon_963 posted:
    I've had 2 cardio versions for A-fib. First one didn't work, 2nd one did.
    Taking Multaq 200 mg. very low dose due to side effects for 10 mos.

    Still causes stomach distress, but tolerable (if that's what is causing the distress). Not sure it's the medication.
    The question is: how do I know if A-fib has returned without having an EKG? There are days the pressure in my head is 'so bad' and lightheadedness and heart races and then 'skips' and this happens daily, some days worse than others. I recently wore a 24 hr. monitor and had and EKG--in Dec. All were normal--just some irregular heart beats, but NO AFIB! Thankful for that. But, I have to tell you, I'm miserable with the nausea and etc. most days--that come off and on!

    My cardio doctor said A-fib is a nuisance--it's hard to tell if or when it will return. It many never!
    So far mine hasn't---unless that is why I'm so very lightheaded and alot of head pressure and the thing that really puts me in my chair is extreme nausea--not throwing up--just extreme nausea! This is daily--wakens me many mornings and will come and go during the day--especially when the head gets worse and that's most of the time.

    Having an inner ear condition--and having had surgery for that--now being told no more can be done--but this should get better--and it's nearly a year since the surgery, isn't helping.
    Anxiety and depression have now followed a long bout like this as the symptoms came before the A-fib, but have gotten worse since it developed and I've been on the new med for it. Dealing with all this, for 4 years and the A-fib for a year, but it's now under control--or at least I hope so. When the A-fib was first discovered, I was having these same symptoms--that's why this is so troublesome. Not sure if it's that or the inner ear thing. The ear doctor says nothing more can be offered for the ear condition--Meniere's than has already been done.

    Should I let the cardio doctor know just how bad the nausea and lightt. headedness is or just realize it's all due to the combination of the two conditions I'm dealing with?

    Even wondering, after reading about Multaq--and taking it long periods isn't recommended for control of A-fib. Any thoughts on this would be appreciated. I'm med 70's and female.
    Reply


    Helpful Tips

    potassium levels
    talk to your physician and check your meds on WebMD -- some med combinations either deplete or increase potassium levels in your ... More
    Was this Helpful?
    1 of 1 found this helpful

    Expert Blog

    The Heart Beat - James Beckerman, MD, FACC

    Dr. James Beckerman shares how small, livable lifestyle changes can have a real impact on your risk of heart attack and stroke...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health General and Consultative Heart Care Center